Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 52, NWS San Francisco Bay Area, CA

March 30, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Mar 30, 2016, 2:43 PM PDT. It took effect at Mar 31, 2016, 6:00 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 2:43 PM PDT (21:43 UTC)
In effect from
Mar 31, 2016, 6:00 AM PDT
Expired
Mar 31, 2016, 9:16 AM PDT
In force
3 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

956 
WHUS76 KMTR 302143
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
243 PM PDT WED MAR 30 2016

PZZ530-310400-
/O.NEW.KMTR.SC.Y.0051.160330T2143Z-160331T0400Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
243 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-310545-
/O.NEW.KMTR.SC.Y.0052.160331T2000Z-160401T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
243 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 3 AM
PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-310545-
/O.NEW.KMTR.SC.Y.0052.160331T2000Z-160401T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
243 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 3 AM
PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
121 
WHUS76 KMTR 310405
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
905 PM PDT WED MAR 30 2016


PZZ530-310515-
/O.EXP.KMTR.SC.Y.0051.000000T0000Z-160331T0400Z/
SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY
NORTH OF THE BAY BRIDGE-
905 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ560-311215-
/O.CON.KMTR.SC.Y.0052.160331T2000Z-160401T1000Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
905 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-311215-
/O.CON.KMTR.SC.Y.0052.160331T2000Z-160401T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
905 PM PDT WED MAR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO
3 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
310 
WHUS76 KMTR 311020
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
320 AM PDT THU MAR 31 2016

PZZ560-311830-
/O.EXT.KMTR.SC.Y.0052.160331T1300Z-160401T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
320 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-311830-
/O.EXT.KMTR.SC.Y.0052.160331T1300Z-160401T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
320 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
310 
WHUS76 KMTR 311616
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
916 AM PDT THU MAR 31 2016

PZZ560-010030-
/O.CAN.KMTR.SC.Y.0052.000000T0000Z-160401T0400Z/
/O.NEW.KMTR.SC.Y.0053.160331T1900Z-160401T0400Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
916 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON UNTIL 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 9 PM PDT THIS
EVENING.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

$$

PZZ565-010030-
/O.CAN.KMTR.SC.Y.0052.000000T0000Z-160401T1600Z/
/O.NEW.KMTR.SC.Y.0053.160331T1900Z-160401T1600Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
916 AM PDT THU MAR 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON UNTIL 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON UNTIL 9 AM PDT
FRIDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 2:09 PM PDT, 34 minutes earlier.

Area forecast discussion, Mar 30, 2:09 PM PDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
209 PM PDT WED MAR 30 2016

.SYNOPSIS...A GRADUAL WARMING TREND WILL PERSIST, ESPECIALLY
INLAND, THROUGH SATURDAY AS HIGH PRESSURE BUILDS ALONG THE WEST
COAST. A WEAK STORM SYSTEM WILL THEN PUSH INLAND TO OUR NORTH AND
MAY RESULT IN LIGHT PRECIPITATION OVER THE NORTH BAY ON MONDAY
ALONG WITH SLIGHTLY COOLER TEMPERATURES REGION-WIDE. DRY
CONDITIONS LIKELY RETURN AND TEMPERATURES REBOUND BY THE MIDDLE OF
NEXT WEEK.

&&

.DISCUSSION...AS OF 02:09 PM PDT WEDNESDAY...A COOL AND DRY AIR
MASS REMAINS ALOFT AS A BROAD MID/UPPER LEVEL TROUGH CONTINUES TO
STRETCH ACROSS MUCH OF THE SOUTHWESTERN PORTION OF THE COUNTRY.
MEANWHILE, MOISTURE IN THE BOUNDARY LAYER CONTINUES TO INCREASE
AND WILL LIKELY RESULT IN INCREASED COVERAGE OF LOW LEVEL CLOUDS
OVERNIGHT INTO THURSDAY MORNING. IN ADDITION, THE LATEST SHORT-
TERM FORECAST MODELS SHOW THE POSSIBILITY OF PATCHY FOG AND
DRIZZLE ALONG THE COAST EARLY THURSDAY MORNING WITH FOG EXTENDED
NORTHWARD INTO THE NORTH BAY VALLEYS.

A SLIGHT WARMING TREND WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEK AS THE AFOREMENTIONED TROUGH SHIFTS AWAY FROM THE WEST COAST
AND HIGH PRESSURE BUILDS OVER THE EASTERN PACIFIC. WHILE INLAND
TEMPERATURES WILL BE WARMER AS THE AIR MASS ALOFT WARMS, THE
MARINE INFLUENCE WILL KEEP COOLER CONDITIONS NEAR THE COAST WITH
OVERNIGHT/EARLY MORNING STRATUS POSSIBLE THROUGH AT LEAST LATE
WEEK.

THE UPPER LEVEL RIDGE IS THEN FORECAST TO FLATTEN LATE IN THE
UPCOMING WEEKEND AHEAD OF AN APPROACHING MID/UPPER LEVEL TROUGH.
THIS SYSTEM IS CURRENTLY FORECAST TO PUSH INLAND TO OUR NORTH AND
MAY RESULT IN LIGHT PRECIPITATION OVER THE NORTH BAY ON MONDAY.
WHILE THE BEST MOISTURE AND UPPER LEVEL SUPPORT APPEARS TO BE
NORTH OF THE REGION, THE 12Z RUNS OF THE GFS AND CANADIAN MODEL
ARE NOW SHOWING RAINFALL AMOUNTS OF AROUND 0.05" TO 0.20" ACROSS A
GOOD PORTION OF THE REGION. MEANWHILE, THE ECMWF SHOWS A
DISSIPATING FRONTAL BOUNDARY WITH NO MEASURABLE RAINFALL FROM THIS
SYSTEM ON MONDAY. WILL KEEP AN EYE ON THE LATEST FORECAST TRENDS
IN THE COMING DAYS AND ADJUST THE FORECAST ACCORDINGLY.

DRY CONDITIONS AND WARMER DAYTIME TEMPERATURES WILL LIKELY RETURN
TUESDAY INTO WEDNESDAY AS THE MONDAY SYSTEM SHIFTS INLAND AND IS
REPLACED BY A BUILDING MID/UPPER LEVEL RIDGE.

&&

.AVIATION...AS OF 10:25 AM PDT WEDNESDAY...ANY LINGERING CLOUDS
WILL CONTINUE TO ERODE THROUGH 18Z. FORECASTING VFR THIS AFTERNOON
WITH LIGHT TO MODERATE WINDS. ONSHORE FLOW REMAINS TONIGHT WITH A
RETURN OF STRATUS...POSSIBLY MORE WIDESPREAD THAN THIS MORNING.
SOME OF THE MODEL GUIDANCE EVEN SUGGESTS DRIZZLE LATE TONIGHT.

VICINITY OF KSFO...VFR TODAY. A FEW LINGERING CLOUDS POSSIBLE OVER
THE EAST BAY AND NORTH OF SFO THROUGH 18Z. WILL BRING MVFR CIGS
BACK IN TONIGHT AFTER 06Z THROUGH 17-18Z THURSDAY.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY TERMINALS...VFR TODAY. MVFR TO POSS IFR CIGS RETURN
EARLY THIS EVENING.

&&

.MARINE...AS OF 10:22 AM PDT WEDNESDAY...LIGHT TO MODERATE
NORTHERLY WINDS WILL PREVAIL ALONG THE CENTRAL COAST THROUGH
FRIDAY. A LONGER PERIOD SOUTHERLY SWELL WILL ENTER THE COASTAL
WATERS WEDNESDAY AND WEDNESDAY NIGHT. A LONGER PERIOD
NORTHWESTERLY SWELL ENTERS THE COASTAL WATERS THURSDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

&&

PUBLIC FORECAST: RGASS
AVIATION: MM
MARINE: MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:43 PM PDTSmall Craft AdvisoryMTR6 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.